Translator Disclaimer
December, 1993 Extremal Index Estimation for a Weakly Dependent Stationary Sequence
Tailen Hsing
Ann. Statist. 21(4): 2043-2071 (December, 1993). DOI: 10.1214/aos/1176349409

Abstract

Under stationarity and weak dependence, the statistical significance and the estimation of the extremal index are considered. It is shown that the distribution of the sample maximum can be uniformly approximated given the extremal index and the marginal distribution as the sample size increases. An adaptive procedure is proposed for estimating the extremal index. The procedure is shown to be asymptotically optimal in a class of estimators.

Citation

Download Citation

Tailen Hsing. "Extremal Index Estimation for a Weakly Dependent Stationary Sequence." Ann. Statist. 21 (4) 2043 - 2071, December, 1993. https://doi.org/10.1214/aos/1176349409

Information

Published: December, 1993
First available in Project Euclid: 12 April 2007

zbMATH: 0797.62018
MathSciNet: MR1245780
Digital Object Identifier: 10.1214/aos/1176349409

Subjects:
Primary: 62F12

Rights: Copyright © 1993 Institute of Mathematical Statistics

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.21 • No. 4 • December, 1993
Back to Top